Alert archive / Texas / Freeze Warnings in 2006
Freeze Warning 2, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this freeze warning at Mar 24, 2006, 2:50 PM CST for 7 counties in Texas. It took effect at Mar 25, 2006, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 24, 2006, 2:50 PM CST (20:50 UTC)
- In effect from
- Mar 25, 2006, 2:00 AM CST
- Expired
- Mar 25, 2006, 8:00 AM CST
- In force
- 6 hr
- Issued by
- NWS Austin/San Antonio, TX
Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX
The radar
The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1170 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -80 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KEWX 242050 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 250 PM CST FRI MAR 24 2006 ...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WILLIAMSON... TRAVIS...HAYS...CALDWELL...BASTROP...LEE...AND FAYETTE COUNTIES... .MOSTLY CLEAR SKIES...WITH A DRY AND COLD LATE MARCH AIRMASS AND LIGHT WINDS WILL ALLOW OVERNIGHT LOWS TO FALL TO AROUND FREEZING TO JUST BELOW FREEZING TONIGHT ACROSS THE WARNED AREA. TXZ173-191>194-208-209-250500- /O.NEW.KEWX.FZ.W.0002.060325T0800Z-060325T1400Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...LOCKHART...LA GRANGE 250 PM CST FRI MAR 24 2006 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. THE FREEZE WARNING IS IN EFFECT FOR WILLIAMSON...TRAVIS...LEE... HAYS...CALDWELL...BASTROP...AND FAYETTE COUNTIES. LIGHT WINDS AND RADIATIONAL COOLING TONIGHT WILL ALLOW LOWS TO FALL TO AROUND 30 TO NEAR FREEZING. SOME OF THESE AREAS DID NOT SEE A FREEZE LAST NIGHT...AND A FREEZE IS POSSIBLE TONIGHT. FURTHER WEST AND NORTH OVER THE HILL COUNTRY TO NEAR NEW BRAUNFELS... SAN ANTONIO...HONDO AND UVALDE...A FREEZE DID OCCUR LAST NIGHT WITH LOWS IN THE 20S TO NEAR FREEZING. AS A RESULT A FREEZE WARNING IS NOT IN EFFECT TONIGHT...HOWEVER LOWS ARE EXPECTED TO FALL TO AROUND 30 OVER THE HILL COUNTRY TO NEAR FREEZING JUST SOUTH OF THE HILL COUNTRY TONIGHT. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
1 follow-up statement
000 WWUS74 KEWX 250337 NPWEWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 937 PM CST FRI MAR 24 2006 ...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WILLIAMSON... TRAVIS...HAYS...CALDWELL...BASTROP...LEE...AND FAYETTE COUNTIES... .MOSTLY CLEAR SKIES...LOW RELATIVE HUMIDITIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL NEAR OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS EARLY SATURDAY MORNING ACROSS THE WARNED AREA. TXZ173-191>194-208-209-251400- /O.CON.KEWX.FZ.W.0002.060325T0800Z-060325T1400Z/ WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE- INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN... BASTROP...GIDDINGS...LOCKHART...LA GRANGE 937 PM CST FRI MAR 24 2006 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY. THE FREEZE WARNING IS IN EFFECT FOR WILLIAMSON...TRAVIS...LEE... HAYS...CALDWELL...BASTROP...AND FAYETTE COUNTIES. MOSTLY CLEAR SKIES...LOW RELATIVE HUMIDITIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO FALL TO NEAR FREEZING OR SLIGHTLY BELOW FREEZING FOR A FEW HOURS EARLY SATURDAY MORNING. ISOLATED SPOTS MAY HAVE TEMPERATURES IN THE UPPER 20S. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 24, 11:50 AM CST, 3 hours earlier.
Area forecast discussion, Mar 24, 11:50 AM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1150 AM CST FRI MAR 24 2006 .AVIATION... VFR CONDS WILL CONTINUE AS THE SHARP UPR RIDGE HOLDS OVER THE ROCKIES. SOME CIRRUS WILL PUSH THRU THE BASE OF THE RIDGE INTO TEXAS TMRW. && .PREV DISCUSSION... (ISSUED 1123 AM CST FRI MAR 24 2006) DISCUSSION... SUNNY AND UNSEASONABLY COOL AFTERNOON TODAY...WITH HIGHS IN THE UPPER 50S TO LOWER 60S...WHEN JUST 2 WEEKS AGO AFTERNOON HIGHS WERE IN THE 90S. WIDE TEMPERATURE FLUCTUATIONS LIKE THIS HAVE BEEN COMMON DURING DROUGHT PERIODS. TONIGHTS LOWS WILL BE MORE INFLUENCED BY RADIATIONAL COOLING COMPARED TO COLD ADVECTION LIKE LAST NIGHTS LOWS. THIS IS WHY SCATTERED HIGH CLOUDS LAST NIGHT HAD LIMITED AFFECT ON OVERNIGHT LOWS. SOME SCATTERED HIGHS CLOUDS EXPECTED TONIGHT AND COULD KEEP LOW TEMPS UP A FEW DEGREES GIVEN COLD ADVECTION HAS EASED...HOWEVER LIGHT WINDS AND DRY ENVIRONMENT BODE WELL TO TAKE OVER NIGHT LOWS DOWN AGAIN TONIGHT. LOWS NEAR FREEZING ARE POSSIBLE AGAIN TONIGHT OVER PARTS OF THE HILL COUNTRY AND EASTERN PART OF SOUTH CENTRAL TEXAS. EXPECT AFTERNOON HIGHS SATURDAY TO BE 5 TO 10 DEGREES WARMER THAN TODAY...FOLLOWED BY ANOTHER COOL NIGHT SATURDAY NIGHT. SOUTHERLY WINDS FORECAST TO INCREASE SUNDAY...BRINGING A RETURN TO LOW CLOUDS AND FOG SUNDAY NIGHT...AS SHOWN BY FORECASTS. IN THE EARLY PART OF NEXT WEEK SOME TYPE OF LIGHT RAIN OR DRIZZLE POSSIBLE AS COLD AIR GETS OVERRUN BY WARM SOUTHERLY WINDS...MAINLY MONDAY MORNING. AFTER AREA GOES BACK TO WARM AND MOIST ENVIRONMENT IN EARLY PART OF NEXT WEEK...CHANCES OF RAIN WILL DEPEND ON TIMING AND PASSAGE OF S/W TROFS THAT PASS NORTH OF THE AREA. LARGE SCALE FORECAST PATTERNS BECOME MORE FAVORABLE FOR RAIN IN THE EARLY PART OF APRIL. TIMING AND TRACK OF THESE WEATHER PATTERNS WILL LIKELY NEED TO BE MONITORED FOR HOW THEY WILL FORM AT THE END OF MARCH AND FIRST PART OF APRIL. && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 06/08
Hazardous weather outlook, Mar 24, 10:55 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1055 AM CST FRI MAR 24 2006 TXZ171>173-183>194-202>209-217>225-228-251200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1055 AM CST FRI MAR 24 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BRIEFLY FALL TO THE FREEZING LEVEL OVER SECTIONS OF THE HILL COUNTRY AND EASTERN PARTS OF SOUTH CENTRAL TEXAS AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER SUNRISE SATURDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.